Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Diabetic. Having pain and tingling sensation in arm. How to get relief?

User rating for this question
Very Good
Answered by

Pathologist and Microbiologist
Practicing since : 2006
Answered : 6666 Questions
Hi there Doc!

My question is related to this sensation/pain that I am having in my left arm. The pain is mild usually however, as soon as I eat or have a meal the pain gets worse and I get this sensation/tingling running through my left arm like a wave. I have had heart burns with this but now I do not get them. I am diabetic and take diabex tablets.
Posted Thu, 20 Dec 2012 in Diabetes
Answered by Dr. Shailja Puri 3 hours later
Thanks for your query.

Pain/ tingling sensation along left arm can be due to following causes:
1. As you have mentioned that you are suffering from diabetes mellitus, tingling sensation can be due to neuropathy. Long standing diabetes causes to damage the nerves.
It is imporatant to get fasting and post prandial blood glucose levels.
HbA 1c will further help in knowing the blood glucose control over past three months.

2. Association of pain/ tingling sensation with meals (in the background of history of heart burns) indicates a gastrointestinal reflux disease (GERD). GERD causes pain and discomfort in chest, upper abdomen or upper limb. Infact any region above the umbilicus can be affected by gas.

3. Pain/ tingling sensation can occur due to compression of nerve bundles in the arm. Arm contains various nerve bundles. Compression of the nerves can cause these symptoms in that particular limb.

Consult your doctor for detailed discussion of the problem and get the appropriate investigations done.

Management can thereafter be planned.

Dr Shailja P Wahal

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor